Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 106, NWS Birmingham, AL

April 5, 2012Jefferson County, St. Clair County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2012, 6:43 PM CDT for Jefferson County, St. Clair County, Shelby County, Alabama. It was in force for 47 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 6:43 PM CDT (23:43 UTC)
Expired
Apr 5, 2012, 7:30 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Shelby County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 6:46 PM CDTHAIL 0.88Maylene, AL
Apr 5, 6:46 PM CDTHAIL 1Alabaster, AL
Apr 5, 6:46 PM CDTHAIL 1Fultondale, AL
Apr 5, 6:47 PM CDTHAIL 0.254 Nw Montevallo, ALPEA SIZE HAIL NEAR MONTEVALLO.
Apr 5, 6:48 PM CDTHAIL 1Shelby County Airport, ALQUARTER SIZE HAIL AT THE NWS OFFICE.
Apr 5, 6:55 PM CDTTSTM WND GST 58Vulcan Park, ALATOP RED MOUNTAIN
Apr 5, 6:55 PM CDTHAIL 0.5N Calera, ALNWS BMX
Apr 5, 6:59 PM CDTHAIL 1Calera, ALQUARTER HAIL IN AND AROUND CALERA.
Apr 5, 7:20 PM CDTTSTM WND DMG2 S Pell City, ALNUMEROUS TREES DOWN IN THE WOLF CREEK AREA.
Apr 5, 7:20 PM CDTTSTM WND DMGVincent, ALA FEW TREES WERE BLOWN DOWN IN THE VICINITY OF VINCENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 6:14 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS54 KBMX 052343
SVRBMX
ALC073-115-117-060030-
/O.NEW.KBMX.SV.W.0106.120405T2343Z-120406T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEFFERSON COUNTY IN ALABAMA...
  SOUTHERN ST. CLAIR COUNTY IN ALABAMA...
  SHELBY COUNTY IN ALABAMA...

* UNTIL 730 PM CDT

* AT 643 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM FULTONDALE TO MOUNTAIN BROOK TO 6 MILES
  WEST OF HELENA...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IRONDALE...HELENA...PELHAM...MONTEVALLO...ALABASTER...TRUSSVILLE...
  LEEDS AND CHELSEA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 272...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 126 THROUGH 162...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3362 8617 3359 8622 3354 8619 3349 8626
      3352 8627 3339 8638 3335 8634 3334 8637
      3330 8636 3327 8639 3328 8643 3320 8646
      3318 8651 3312 8646 3307 8690 3325 8704
      3349 8681 3370 8683
TIME...MOT...LOC 2343Z 281DEG 35KT 3363 8673 3348 8670
          3327 8689

$$

75
2 follow-up statements
556 
WWUS54 KBMX 052357
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT THU APR 5 2012

ALC073-115-117-060030-
/O.CON.KBMX.SV.W.0106.000000T0000Z-120406T0030Z/
JEFFERSON AL-ST. CLAIR AL-SHELBY AL-
657 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHWESTERN ST. CLAIR AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 730
PM CDT...

AT 657 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING AT LEAST QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ALTON TO INDIAN SPRINGS VILLAGE TO WILTON...MOVING 
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHELSEA...MOODY...CALERA...COLUMBIANA...WILSONVILLE...PELL CITY...
  VANDIVER...BALD ROCK...WESTOVER AND VINCENT.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 250...
INTERSTATE 459 EXIT NUMBERS 13 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 156...
INTERSTATE 59 EXIT NUMBERS 132 THROUGH 141...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3360 8622 3354 8619 3349 8626 3352 8627
      3350 8629 3339 8638 3335 8634 3334 8637
      3329 8637 3327 8639 3328 8643 3320 8646
      3318 8651 3312 8646 3307 8690 3312 8694
      3367 8667
TIME...MOT...LOC 2357Z 281DEG 35KT 3356 8655 3333 8668
          3309 8682

$$

75
922 
WWUS54 KBMX 060011
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT THU APR 5 2012

ALC073-060021-
/O.CAN.KBMX.SV.W.0106.000000T0000Z-120406T0030Z/
JEFFERSON AL-
711 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3360 8622 3354 8619 3349 8626 3352 8627
      3339 8638 3335 8634 3334 8637 3329 8637
      3327 8639 3328 8644 3320 8646 3318 8651
      3312 8646 3309 8680 3350 8658 3352 8652
      3355 8652 3356 8655 3364 8650
TIME...MOT...LOC 0011Z 281DEG 35KT 3356 8638 3333 8652
          3309 8666

$$

ALC115-117-060030-
/O.CON.KBMX.SV.W.0106.000000T0000Z-120406T0030Z/
ST. CLAIR AL-SHELBY AL-
711 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SHELBY
AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 730 PM CDT...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BALD ROCK TO WESTOVER TO
CALERA...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBIANA...WILSONVILLE...PELL CITY...VINCENT...HARPERSVILLE...
  COOSA ISLAND...CHULA VISTA...MACEDONIA...SHELBY AND BEESWAX AT LAY
  LAKE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 231...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 158...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3360 8622 3354 8619 3349 8626 3352 8627
      3339 8638 3335 8634 3334 8637 3329 8637
      3327 8639 3328 8644 3320 8646 3318 8651
      3312 8646 3309 8680 3350 8658 3352 8652
      3355 8652 3356 8655 3364 8650
TIME...MOT...LOC 0011Z 281DEG 35KT 3356 8638 3333 8652
          3309 8666

$$

75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:00 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Apr 5, 1:00 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT THU APR 5 2012

.UPDATE...
FOR AVIATION AND FORECAST UPDATE.

&&

.DISCUSSION...

UPDATING FORECAST TO REMOVE A FEW MORE WARNINGS FROM
WATCH...BIBB...PERRY AND MARENGO. OUT SHORTLY.

&&

.AVIATION...
18Z TAF DISCUSSION.

MAIN UPDATES FOR THIS PACKAGE WILL BE CONTINUED TIMING WITH LINE
OF TSRA THAT IS MOVING ACROSS I65 CORRIDOR EASTWARD AS WE SPEAK.
SOUTHERN PARTS OF THE LINE/IE...MGM/TOI COULD SEE SMALL HAIL IF
STORM HOLD TOGETHER THIS AFTERNOON...BUT THIS LINE HAS DECREASED
SOME IN OVERALL INTENSITY AS IT HAS MOVED EWD. SOME GUSTY WINDS
ARE POSSIBLE BUT HAIL HAS BEEN THE MAIN STORY TODAY WITH STORMS.
THERE IS STILL THE POSSIBILITY OF A SECOND ROUND OF STRONG STORMS
WITH THE PASSAGE OF THE UPPER LOW LATE THIS AFTERNOON INTO THIS
EVENING...BUT AT THIS TIME THE PROBABILITY AT ONE SITE IS LOW SO
WILL NOT ADD INTO TAFS AT THIS TIME BUT IT WOULD MOSTLY LIKELY
AFFECT NORTHERN TAFS IF ANY AS THEY WILL BE CLOSER TO THE LOW.

08/MNK

&&

.PREV DISCUSSION... /ISSUED 1227 PM CDT THU APR 5 2012/

DISCUSSION...

MCS/SQUALL LINE CONTINUES TO MOVE ACROSS CENTRAL ALABAMA AND
SHOULD BE NEAR THE GEORGIA STATE LINE BETWEEN 3 TO 4 PM. SURFACE
HEATING AHEAD OF THE LINE SHOULD ALLOW IT STORMS TO CONTINUE TO BE
STRONG TO SEVERE AT TIMES. REMOVED SEVERAL COUNTIES FROM THE
WESTERN PART OF THE WATCH AS THE THREAT FOR THE NEXT FEW HOURS HAS
ENDED. ADDED COUNTIES IN THE EAST AS THE LINE IS EXPECTED TO
MAINTAIN INTENSITY ACROSS THE STATE.

ADDITIONAL DEVELOPMENT IS CURRENTLY TAKING PLACE NEAR THE UPPER
LOW IN NORTHWEST MISSISSIPPI ALONG THE COLD FRONT. MID LEVEL DRY
SLOT AND CLEARING IS WORKING IN TO THE WESTERN PART OF ALABAMA AND
WILL ALLOW FOR SURFACE HEATING IN THE WAKE OF THE MCS. EXPECT
ISOLATED STRONG TO SEVERE THUNDERSTORMS TO AFFECT THE NORTHWEST
PART OF THE AREA LATE THIS AFTERNOON AND SPREAD SOUTHEASTWARD
ACROSS THE FORECAST AREA IN ASSOCIATION WITH THE COLD CORE UPPER
LOW. HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS AS 500 MB
TEMPS OF -17 TO -19 C MOVE OVER THE NORTHERN HALF OF THE STATE.
THESE STORMS MAY LAST UNTIL A FEW HOURS AFTER SUNSET BEFORE
WEAKENING.

DID NOT UPDATE MUCH OF THE FORECAST BEYOND THE TONIGHT PERIOD DUE
TO ONGOING WEATHER. A GLANCE AT THE 12Z GFS SHOWS NO MAJOR CHANGES
ARE NECESSARY FOR THE EXTENDED AS COOLER AND DRIER NORTHWEST FLOW
CONTINUES INTO NEXT WEEK.

GRANTHAM/87

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  71  46  74  48 /  40  10   0   0   0
ANNISTON    52  72  47  74  49 /  40  10   0   0   0
BIRMINGHAM  49  73  49  74  51 /  40  10   0   0   0
TUSCALOOSA  51  74  49  76  50 /  30   0   0   0   0
CALERA      50  71  51  75  51 /  40  10   0   0   0
AUBURN      55  71  48  73  47 /  40  10   0   0   0
MONTGOMERY  54  76  51  76  50 /  30  10   0   0   0
TROY        55  75  50  74  48 /  30  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/87
Hazardous weather outlook, Apr 5, 4:08 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT THU APR 5 2012

ALZ011>015-017>050-062100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
408 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS WILL BE POSSIBLE THROUGH MIDNIGHT TONIGHT FOR ALL OF
CENTRAL ALABAMA. THE MAIN THREATS WILL BE LARGE HAIL...ALONG WITH A
SECONDARY THREAT OF DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE
THREAT OF TORNADOES CONTINUES TO BE MINIMAL. THE SEVERE WEATHER
THREAT SHOULD COME TO AN END FOR ALL OF CENTRAL ALABAMA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THROUGH MIDNIGHT.

08/MNK

In the hours before

Local storm report, Apr 5, 6:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             PANOLA                  32.95N 88.27W
04/05/2012  E1.50 INCH       SUMTER             AL   PUBLIC

            PING PONG BALL SIZED HAIL REPORTED IN PANOLA.

1012 AM     TSTM WND DMG     2 E TOMBIGBEE RIVER AT  32.85N 88.12W
04/05/2012                   GREENE             AL   EMERGENCY MNGR

            TREE REPORTED DOWN ON ALABAMA HIGHWAY 39 ABOUT 2 MILES
            NORTHEAST OF GAINESVILLE.

1058 AM     HAIL             HAVANA                  32.90N 87.62W
04/05/2012  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN HAVANA.

1137 AM     TSTM WND DMG     4 NNE UNIONTOWN         32.50N 87.47W
04/05/2012                   PERRY              AL   DEPT OF HIGHWAYS

            SEVERAL TREES REPORTED DOWN BY PERRY COUNTY HIGHWAY DEPT.
            NEAR THE INTERSECTION OF BUSTER SEALY ROAD AND HIGHWAY
            183

1140 AM     TSTM WND GST     E JEMISON               32.96N 86.75W
04/05/2012  E50.00 MPH       CHILTON            AL   AMATEUR RADIO

            I-65 EXIT 219, TREE LIMBS DOWN.

1205 PM     TSTM WND DMG     4 WSW SELMA             32.39N 87.09W
04/05/2012                   DALLAS             AL   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR SELMA AND PEA SIZED HAIL REPORTED
            BY COUNTY DEPUTIES

0428 PM     HAIL             PINE SPRINGS            33.94N 88.15W
04/05/2012  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN THE PINE SPRINGS COMMUNITY.

0440 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
04/05/2012                   LAMAR              AL   EMERGENCY MNGR

            TWO TREES DOWN IN VERNON.

0443 PM     HAIL             6 N HAMILTON            34.23N 87.98W
04/05/2012  E1.50 INCH       MARION             AL   PUBLIC

            PING PONG BALL SIZE HAIL 6 MILES NORTH OF HAMILTON.

0454 PM     TSTM WND DMG     GUIN                    33.97N 87.91W
04/05/2012                   MARION             AL   TRAINED SPOTTER

            TREE AND POWER LINES DOWN ON A HOUSE ON 3RD AVENUE IN
            GUIN.

0531 PM     HAIL             5 E JASPER              33.87N 87.18W
04/05/2012  E1.00 INCH       WALKER             AL   PUBLIC

            PICTURE SENT IN WITH HAIL COVERING THE GROUND EAST OF
            JASPER.

0537 PM     HAIL             POPLAR SPRINGS          34.03N 87.39W
04/05/2012  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZE HAIL IN POPLAR SPRINGS.

0546 PM     HAIL             CORDOVA                 33.76N 87.19W
04/05/2012  E1.75 INCH       WALKER             AL   PUBLIC

            GOLF BALL SIZE HAIL IN CORDOVA.

0549 PM     HAIL             1 E CORDOVA             33.76N 87.17W
04/05/2012  E1.50 INCH       WALKER             AL   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL REPORTED JUST EAST OF CORDOVA.

&&

GRANTHAM
Special weather statement, Apr 5, 6:09 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CDT THU APR 5 2012

ALZ040-060000-
DALLAS AL-
609 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 700
PM CDT...

AT 605 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FIVE POINTS...OR 14 MILES NORTH OF CAMDEN...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OLD CAHABA PARK...
  DALLAS LAKE...
  BELKNAP...
  TYLER...
  WHITES BLUFF...

&&

LAT...LON 3212 8726 3214 8726 3215 8729 3225 8733
      3241 8685 3236 8681 3232 8685 3230 8683
      3228 8686 3226 8686 3223 8681 3223 8690
      3216 8691 3209 8722
TIME...MOT...LOC 2310Z 252DEG 30KT 3219 8719

GRANTHAM
Special weather statement, Apr 5, 6:14 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT THU APR 5 2012

ALZ017-060000-
BLOUNT AL-
614 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT COUNTY UNTIL 700
PM CDT...

AT 610 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SIPSEY...OR 6 MILES NORTHEAST OF SUMITON...MOVING
EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ONEONTA...
  ARKADELPHIA...
  BLOUNT SPRINGS...
  HAYDEN...
  COUNTY LINE...

&&

LAT...LON 3385 8639 3382 8643 3382 8647 3380 8652
      3380 8658 3376 8658 3376 8665 3384 8676
      3384 8688 3382 8696 3386 8697 3387 8693
      3391 8693 3394 8689 3399 8639
TIME...MOT...LOC 2314Z 271DEG 38KT 3383 8696

GRANTHAM
Special weather statement, Apr 5, 6:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT THU APR 5 2012

ALZ033-035-040-041-060000-
AUTAUGA AL-CHILTON AL-DALLAS AL-PERRY AL-
618 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...
NORTHEASTERN PERRY...EXTREME NORTHEASTERN DALLAS AND SOUTHERN CHILTON
COUNTIES UNTIL 700 PM CDT...

AT 614 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF HEIBERGER...OR 12 MILES SOUTH OF
BRENT...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLANTON...
  PARNELL...
  MAPLESVILLE...
  PLECHER...
  POOLES CROSSROADS...

&&

LAT...LON 3266 8728 3283 8722 3283 8688 3285 8687
      3285 8651 3258 8665
TIME...MOT...LOC 2318Z 271DEG 34KT 3277 8711

GRANTHAM
Special weather statement, Apr 5, 6:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT THU APR 5 2012

ALZ034-060030-
BIBB AL-
625 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 730 PM CDT...

AT 625 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA NATIONAL FOREST...OR 7 MILES SOUTHEAST OF
CENTREVILLE...MOVING EAST AT 35 MPH. ADDITIONAL WIND GUSTS WILL MOVE
INTO NORTHWESTERN BIBB COUNTY FROM THUNDERSTORM OUTFLOWS TO THE
NORTH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAWLEY...
  ASHBY...
  BRIERFIELD IRONWORKS PARK...
  SIX MILE...
  MARVEL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3301 8732 3312 8729 3313 8720 3320 8720
      3322 8717 3324 8713 3322 8711 3325 8708
      3325 8703 3317 8702 3316 8697 3310 8697
      3305 8688 3284 8688 3283 8731 3287 8732
      3288 8742 3300 8742
TIME...MOT...LOC 2325Z 262DEG 32KT 3292 8701

75
Special weather statement, Apr 5, 6:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT THU APR 5 2012

ALZ025-060015-
SHELBY AL-
628 PM CDT THU APR 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY COUNTY UNTIL 715 PM CDT...

AT 628 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD TO BEVILLE LOCK
AND DAM...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HELENA...
  PELHAM...
  ALABASTER...
  MONTEVALLO...
  CHELSEA...

&&

LAT...LON 3347 8638 3344 8638 3308 8669 3310 8697
      3316 8697 3317 8702 3324 8703 3327 8694
      3333 8688 3333 8684 3336 8682 3337 8678
      3341 8675 3342 8672 3347 8667 3347 8661
      3351 8657
TIME...MOT...LOC 2328Z 276DEG 37KT 3349 8690 3319 8723

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:41 AM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter64 min
Apr 5, 10:26 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa64 min
Apr 5, 11:07 AM CDTSevere Thunderstorm WarningBMXBibb, Perry53 min
Apr 5, 11:27 AM CDTSpecial Weather StatementBMXMarengo48 min
Apr 5, 11:44 AM CDTSevere Thunderstorm WarningBMXDallas, Marengo46 min
Apr 5, 12:03 PM CDTSpecial Weather StatementBMXChilton, Shelby57 min
Apr 5, 12:21 PM CDTSpecial Weather StatementBMXAutauga, Lowndes54 min
Apr 5, 12:28 PM CDTSpecial Weather StatementBMXDallas32 min
Apr 5, 12:49 PM CDTSpecial Weather StatementBMXCoosa, Elmore56 min
Apr 5, 12:56 PM CDTSpecial Weather StatementBMXMontgomery64 min
Apr 5, 3:56 PM CDTSpecial Weather StatementBMXMarion49 min
Apr 5, 4:17 PM CDTSevere Thunderstorm WarningBMXLamar28 min
Apr 5, 4:41 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion49 min
Apr 5, 4:52 PM CDTSpecial Weather StatementBMXPickens38 min
Apr 5, 5:09 PM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston66 min
Apr 5, 5:24 PM CDTSpecial Weather StatementBMXHale51 min
Apr 5, 5:36 PM CDTSpecial Weather StatementBMXTuscaloosa39 min
Apr 5, 5:38 PM CDTSevere Thunderstorm WarningBMXWalker52 min
Apr 5, 5:59 PM CDTSpecial Weather StatementBMXJefferson46 min
Apr 5, 6:06 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Apr 5, 6:09 PM CDTSpecial Weather StatementBMXDallas51 min
Apr 5, 6:14 PM CDTSpecial Weather StatementBMXBlount46 min
Apr 5, 6:18 PM CDTSpecial Weather StatementBMXChilton42 min
Apr 5, 6:25 PM CDTSpecial Weather StatementBMXBibb65 min
Apr 5, 6:27 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes48 min
Apr 5, 6:28 PM CDTSpecial Weather StatementBMXShelby47 min
Apr 5, 6:33 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby42 min
Apr 5, 6:37 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Elmore, Perry53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.